Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Morse theory by perturbation methods with applications to harmonic maps


Author: K. Uhlenbeck
Journal: Trans. Amer. Math. Soc. 267 (1981), 569-583
MSC: Primary 58E05; Secondary 49F15, 58E20
DOI: https://doi.org/10.1090/S0002-9947-1981-0626490-X
MathSciNet review: 626490
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There are many interesting variational problems for which the Palais-Smale condition cannot be verified. In cases where the Palais-Smale condition can be verified for an approximating integral, and the critical points converge, a Morse theory is valid. This theory applies to a class of variational problems consisting of the energy integral for harmonic maps with a lower order potential.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E05, 49F15, 58E20

Retrieve articles in all journals with MSC: 58E05, 49F15, 58E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0626490-X
Article copyright: © Copyright 1981 American Mathematical Society